Alert archive / California / Wind Advisories in 2010
Wind Advisory 42, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Nov 27, 2010, 2:42 PM PST for San Bernardino County, California. It took effect at Nov 28, 2010, 1:00 AM PST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2010, 2:42 PM PST (22:42 UTC)
- In effect from
- Nov 28, 2010, 1:00 AM PST
- Expired
- Nov 28, 2010, 2:15 PM PST
- In force
- 13 hr
- Issued by
- NWS Las Vegas, NV
County San Bernardino County, CA
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.7 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2600 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
327 WWUS75 KVEF 272242 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 242 PM PST SAT NOV 27 2010 ...GUSTY WINDS IN NORTHWEST SAN BERNARDINO COUNTY SUNDAY... .A COLD FRONT MOVING FROM CALIFORNIA INTO NEVADA ON SUNDAY WILL HELP TO GENERATE GUSTY WINDS ACROSS NORTHWEST SAN BERNARDINO COUNTY SUNDAY MORNING AND IN THE EARLY AFTERNOON. CAZ523-280645- /O.NEW.KVEF.WI.Y.0042.101128T0900Z-101128T2200Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN 242 PM PST SAT NOV 27 2010 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 2 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR NORTHWEST SAN BERNARDINO COUNTY...WHICH IS IN EFFECT FROM 1 AM TO 2 PM PST SUNDAY. * WINDS: SUSTAINED SOUTHWEST TO WEST WINDS AT 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING: WINDS WILL BEGIN TO INCREASE THIS EVENING INTO EARLY SUNDAY MORNING. THE STRONGEST WINDS ARE EXPECTED TO BE BETWEEN 4 AM AND NOON ON SUNDAY. WINDS WILL THEN DECREASE BY THE LATE AFTERNOON. * LOCATIONS: BARSTOW...DAGGETT...LENWOOD...YERMO...NEWBERRY SPRINGS...FOUR CORNERS * IMPACTS: STRONG CROSSWINDS WILL BE POSSIBLE ALONG INTERSTATE 15 AND HIGHWAY 58. LOCAL AREAS OF BLOWING DUST WILL BE POSSIBLE ESPECIALLY NEAR DRY LAKE BEDS. THIS WILL CREATE DIFFICULT DRIVING CONDITIONS AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ STACHELSKI
4 follow-up statements
364 WWUS75 KVEF 280714 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1114 PM PST SAT NOV 27 2010 ...GUSTY WINDS IN NORTHWEST SAN BERNARDINO COUNTY SUNDAY... .A COLD FRONT MOVING FROM CALIFORNIA INTO NEVADA ON SUNDAY WILL HELP TO GENERATE GUSTY WINDS ACROSS NORTHWEST SAN BERNARDINO COUNTY SUNDAY MORNING THROUGH EARLY AFTERNOON. CAZ523-281500- /O.CON.KVEF.WI.Y.0042.101128T0900Z-101128T2200Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN 1114 PM PST SAT NOV 27 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FOR NORTHWEST SAN BERNARDINO COUNTY UNTIL 2 PM PST SUNDAY. * WINDS: SUSTAINED SOUTHWEST TO WEST WINDS AT 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING: THE STRONGEST WINDS ARE EXPECTED TO BE BETWEEN 4 AM AND NOON SUNDAY. WINDS WILL THEN DECREASE BY THE LATE AFTERNOON. * LOCATIONS: BARSTOW...DAGGETT...FORT IRWIN * IMPACTS: STRONG WINDS WILL AFFECT INTERSTATES 15 AND 40 AS WELL AS HIGHWAY 58. LOCAL AREAS OF BLOWING DUST WILL BE POSSIBLE ESPECIALLY NEAR DRY LAKE BEDS. THIS WILL CREATE DIFFICULT DRIVING CONDITIONS AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ MORGAN
204 WWUS75 KVEF 281110 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 310 AM PST SUN NOV 28 2010 ...GUSTY WINDS IN WESTERN SAN BERNARDINO COUNTY TODAY AND THEN ALONG THE COLORADO RIVER VALLEY ON MONDAY... .A COLD FRONT MOVING ACROSS SAN BERNARDINO COUNTY...SOUTHERN NEVADA...NORTHWEST ARIZONA TODAY WILL ALLOW FOR GUST WINDS ACROSS MUCH OF THE AREA. LOCAL GUSTY NORTH WINDS TO THEN FORM BEHIND THE FRONT ON MONDAY. AZZ002-036-CAZ527-NVZ021-282000- /O.NEW.KVEF.LW.Y.0014.101129T1800Z-101130T0200Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 310 AM PST SUN NOV 28 2010 /410 AM MST SUN NOV 28 2010/ ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM PST /11 AM MST/ TO 6 PM PST /7 PM MST/ MONDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A LAKE WIND ADVISORY FOR LAKE HAVASU AND FORT MOHAVE...THE LAKE MEAD NATIONAL RECREATION AREA...AND SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY...WHICH IS IN EFFECT FROM 10 AM PST /11 AM MST/ TO 6 PM PST /7 PM MST/ MONDAY. * LOCATION: THE MAIN AREA OF CONCERN WILL BE FROM HOOVER DAM SOUTH TO THE LAKE HAVASU AREA. * TIMING: WINDS WILL INCREASE EARLY MONDAY MORNING AND THEN BECOME GUSTY LATE MONDAY MORNING INTO EARLY EVENING MONDAY. * WINDS: NORTH WINDS BETWEEN 15 AND 25 MPH WITH GUSTS TO NEAR 40 MPH. * IMPACTS: WIND GUSTS WILL LIKELY CREATE ROUGH WATER AND OR WIND GENERATED WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ CAZ525-282000- /O.EXB.KVEF.WI.Y.0042.000000T0000Z-101129T0000Z/ MORONGO BASIN- INCLUDING THE CITIES OF...MORONGO VALLEY...YUCCA VALLEY... TWENTYNINE PALMS 310 AM PST SUN NOV 28 2010 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE MORONGO BASIN...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * WINDS: SUSTAINED SOUTHWEST TO WEST WINDS AT 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING: THE STRONGEST WINDS ARE EXPECTED TO BE BETWEEN 7 AM AND 2 PM TODAY. WINDS WILL THEN DECREASE THROUGH THE REMAINDER OF THE AFTERNOON. * LOCATIONS: TWENTYNINE PALMS...JOSHUA TREE * IMPACTS: LOCAL AREAS OF BLOWING DUST WILL BE POSSIBLE ESPECIALLY NEAR DRY LAKE BEDS. THIS WILL CREATE DIFFICULT DRIVING CONDITIONS AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ CAZ523-282000- /O.CON.KVEF.WI.Y.0042.000000T0000Z-101128T2200Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN 310 AM PST SUN NOV 28 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON FOR WESTERN MOHAVE DESERT. * WINDS: SUSTAINED SOUTHWEST TO WEST WINDS AT 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING: THE STRONGEST WINDS ARE EXPECTED THROUGH NOON TODAY. WINDS WILL THEN DECREASE THROUGH THE AFTERNOON. * LOCATIONS: BARSTOW...DAGGETT...FORT IRWIN * IMPACTS: STRONG WINDS WILL AFFECT INTERSTATES 15 AND 40 AS WELL AS HIGHWAY 58. LOCAL AREAS OF BLOWING DUST WILL BE POSSIBLE ESPECIALLY NEAR DRY LAKE BEDS. THIS WILL CREATE DIFFICULT DRIVING CONDITIONS AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
555 WWUS75 KVEF 281951 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1151 AM PST SUN NOV 28 2010 ...GUSTY WINDS IN WESTERN SAN BERNARDINO COUNTY TODAY AND THEN ALONG THE COLORADO RIVER VALLEY ON MONDAY... .A COLD FRONT MOVING ACROSS SAN BERNARDINO COUNTY...SOUTHERN NEVADA...NORTHWEST ARIZONA TODAY WILL ALLOW FOR GUSTY WINDS ACROSS MUCH OF THE AREA. LOCAL GUSTY NORTH WINDS TO THEN FORM BEHIND THE FRONT ON MONDAY. CAZ525-282200- /O.CON.KVEF.WI.Y.0042.000000T0000Z-101129T0000Z/ MORONGO BASIN- INCLUDING THE CITIES OF...MORONGO VALLEY...YUCCA VALLEY... TWENTYNINE PALMS 1151 AM PST SUN NOV 28 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR THE MORONGO BASIN. * WINDS: SUSTAINED SOUTHWEST TO WEST WINDS AT 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING: THE STRONGEST WINDS ARE EXPECTED TO THROUGH 2 PM TODAY. WINDS WILL THEN DECREASE THROUGH THE REMAINDER OF THIS AFTERNOON. * LOCATIONS: MORONGO VALLEY...YUCCA VALLEY...TWENTYNINE PALMS * IMPACTS: LOCAL AREAS OF BLOWING DUST WILL BE POSSIBLE ESPECIALLY NEAR DRY LAKE BEDS. THIS WILL CREATE DIFFICULT DRIVING CONDITIONS AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ CAZ523-282200- /O.CON.KVEF.WI.Y.0042.000000T0000Z-101128T2200Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN 1151 AM PST SUN NOV 28 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON FOR NORTHWEST SAN BERNARDINO COUNTY. * WINDS: SUSTAINED SOUTHWEST TO WEST WINDS AT 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING: THE STRONGEST WINDS ARE EXPECTED THROUGH NOON TODAY. WINDS WILL THEN DECREASE THROUGH THE AFTERNOON. * LOCATIONS: BARSTOW...DAGGETT...LENWOOD...FORT IRWIN... YERMO...NEWBERRY SPRINGS...FOUR CORNERS * IMPACTS: STRONG WINDS WILL AFFECT INTERSTATES 15 AND 40 AS WELL AS HIGHWAY 58. LOCAL AREAS OF BLOWING DUST WILL BE POSSIBLE ESPECIALLY NEAR DRY LAKE BEDS. THIS WILL CREATE DIFFICULT DRIVING CONDITIONS AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ AZZ002-036-CAZ527-NVZ021-282200- /O.CON.KVEF.LW.Y.0014.101129T1800Z-101130T0200Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 1151 AM PST SUN NOV 28 2010 /1251 PM MST SUN NOV 28 2010/ ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PST /11 AM MST/ TO 6 PM PST /7 PM MST/ MONDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PST /11 AM MST/ TO 6 PM PST /7 PM MST/ MONDAY MAINLY FOR THE LAKE MEAD NATIONAL RECREATION AREA AS WELL AS LAKE MOHAVE. * LOCATION: THE MAIN AREA OF CONCERN WILL BE FROM HOOVER DAM SOUTH TO THE LAKE HAVASU AREA. * TIMING: WINDS WILL INCREASE EARLY MONDAY MORNING AND THEN BECOME GUSTY LATE MONDAY MORNING INTO EARLY EVENING MONDAY. * WINDS: NORTH WINDS BETWEEN 15 AND 25 MPH WITH GUSTS TO NEAR 40 MPH. * IMPACTS: WIND GUSTS WILL LIKELY CREATE ROUGH WATER AND OR WIND GENERATED WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ STACHELSKI
614 WWUS75 KVEF 282215 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 215 PM PST SUN NOV 28 2010 ...GUSTY WINDS IN THE COLORADO RIVER VALLEY ON MONDAY... .GUSTY NORTH WINDS WILL DEVELOP DOWN THE COLORADO RIVER VALLEY ON MONDAY MORNING AND LAST INTO MONDAY EVENING IN RESPONSE TO A TIGHT NORTH TO SOUTH SURFACE PRESSURE GRADIENT THAT DEVELOPS OVER THE AREA. CAZ525-282315- /O.CAN.KVEF.WI.Y.0042.000000T0000Z-101129T0000Z/ MORONGO BASIN- INCLUDING THE CITIES OF...MORONGO VALLEY...YUCCA VALLEY... TWENTYNINE PALMS 215 PM PST SUN NOV 28 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND ADVISORY FOR THE MORONGO BASIN. WINDS WILL REMAIN BREEZY OUT OF THE WEST TO NORTHWEST THIS AFTERNOON WITH GUSTS UP TO 30 MPH BUT SPEEDS ARE NOT EXPECTED TO REACH ADVISORY LEVEL CRITERIA...THEREFORE THE WIND ADVISORY IS CANCELLED. $$ CAZ523-282315- /O.EXP.KVEF.WI.Y.0042.000000T0000Z-101128T2200Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN 215 PM PST SUN NOV 28 2010 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT FOR NORTHWEST SAN BERNARDINO COUNTY. GUSTY WINDS WILL CONTINUE FOR THE REMAINDER OF THE AFTERNOON BUT WIDESPREAD GUSTS OF 40 TO 45 MPH ARE NO LONGER EXPECTED. WINDS WILL CONTINUE TO LESSEN INTO THIS EVENING. $$ AZZ002-036-CAZ527-NVZ021-290615- /O.CON.KVEF.LW.Y.0014.101129T1800Z-101130T0200Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 215 PM PST SUN NOV 28 2010 /315 PM MST SUN NOV 28 2010/ ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PST /11 AM MST/ TO 6 PM PST /7 PM MST/ MONDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PST /11 AM MST/ TO 6 PM PST /7 PM MST/ MONDAY FOR THE LAKE MEAD NATIONAL RECREATION AREA AND LAKE MOHAVE. * LOCATION: THE MAIN AREA OF CONCERN WILL BE FROM HOOVER DAM SOUTH TO THE LAKE HAVASU AREA. * TIMING: WINDS WILL INCREASE EARLY MONDAY MORNING AND THEN BECOME GUSTY LATE MONDAY MORNING INTO EARLY EVENING MONDAY. * WINDS: NORTH WINDS BETWEEN 15 AND 25 MPH WITH GUSTS TO NEAR 40 MPH. * IMPACTS: WIND GUSTS WILL LIKELY CREATE ROUGH WATER AND OR WIND GENERATED WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ STACHELSKI
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Nov 27, 10:00 AM PST, 4 hours 42 minutes earlier.
Area forecast discussion, Nov 27, 10:00 AM PST, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1000 AM PST SAT NOV 27 2010 .SYNOPSIS...ANOTHER PACIFIC STORM WILL BRING A CHANCE OF SNOW TO THE SIERRA LATE TODAY AND THEN A GOOD CHANCE OF RAIN AND SNOW OVER THE SIERRA AND SOUTHERN GREAT BASIN TONIGHT AND SUNDAY. NORTH WINDS ON MONDAY WILL ONCE AGAIN BRING COOLER AIR TO THE AREA FOR THE FIRST OF THE WEEK. && .UPDATE...IT WAS ANOTHER CHILLY MORNING ACROSS THE AREA MAINLY IN THE LOWER VALLEYS WHERE THE COLD AIR REMAINS TRAPPED BELOW THE INVERSION HEIGHT...WHICH LOOKS TO BE AROUND 6000 FEET PER THE MDCARS SOUNDINGS OUT OF MCCARRAN AIRPORT. AS A RESULT...MOUNTAIN LOCATIONS WERE WARMER OVERNIGHT THAN MANY LOWER ELEVATION SPOTS. IN THE LOWER ELEVATIONS SOME SPOTS CAME IN LOWER THAN LAST NIGHT AND OTHERS WARMED. I WILL TRY AND SEND OUT ANOTHER PNS WITH LOW TEMPS IN THE NEXT HOUR. I MADE SOME ADJUSTMENTS TO THE GRIDS THIS AFTERNOON FOR SKY COVER AS SATELLITE SHOWS A BAND OF HIGH CLOUDS HEADING EASTWARD IN ASSOCIATION WITH THE NEXT SYSTEM MOVING THROUGH THE REGION. GFS 300 MB RH VALUES ARE ABOVE 80 PERCENT WITH THIS BAND...SO MANY LOCATIONS WILL LIKELY EVEN GO MOSTLY CLOUDY FOR A BIT. THIS SYSTEM IS NOT ACCOMPANIED BY A SIGNIFICANT MOISTURE TAP AND THE POP GRIDS OVERALL LOOKED PRETTY GOOD BUT I MADE A FEW TWEAKS TO THE GRIDS FOR TONIGHT AND SUNDAY. IN THE LAS VEGAS VALLEY WE MAY SEE A FEW RAIN SHOWERS/SPRINKLES WITH THE PASSAGE OF THE TROUGH BUT WITH DRY LOW-LEVELS AND A CHILLY AIR MASS IN PLACE ANY WET BULBING WOULD ALLOW FOR THE POSSIBILITY OF A FEW SNOW FLURRIES TO MIX IN MAINLY ON THE FAR WEST SIDE OF THE VALLEY...SIMILAR TO WHAT WE SAW ON WEDNESDAY. && .PREVIOUS DISCUSSION... ISSUED AT 325 AM PST SAT NOV 27 2010 .SHORT TERM...TODAY THROUGH MONDAY NIGHT...THE NEXT STORM OFF THE PACNW COAST WILL CONTINUE TO SHIFT SOUTH DURING THE DAY RESULTING IN AN INCREASING CHANCE OF SHOWERS ACROSS THE SOUTHERN SIERRA BY LATE THIS MORNING INTO THIS AFTERNOON. THE SYSTEM WILL THEN TRANSITION EAST ACROSS NEVADA TONIGHT WITH THE TROUGH AXIS ROUGHLY OVER EASTERN NEVADA BY 12Z SUNDAY AND THEN CONTINUE EAST ON SUNDAY WITH THE SYSTEM CENTERED OVER THE NORTHERN ROCKIES BY 00Z MONDAY. AS THE STORM MOVES ACROSS THE CWA...AN INCREASING CHANCE OF PRECIPITATION WILL BE SEEN OVER THE NORTHERN MOUNTAINS TONIGHT AND THEN ACROSS MAINLY THE EASTERN PORTION OF THE DISTRICT...LINCOLN AND MOHAVE COUNTIES...ON SUNDAY. AS THE STORM SHIFTS EAST...DRIER CONDITIONS WILL BE SEEN ON MONDAY AS FLOW ALOFT BECOMES NORTHERLY. OVERALL PRECIPITATION TOTALS SHOULD REMAIN LIGHT WITH SNOW ACCUMULATIONS GENERALLY LESS THAN 2 INCHES. HOWEVER WILL NEED TO MONITOR LINCOLN COUNTY TONIGHT/SUNDAY AS BRIEF HEAVY SNOWFALL MAY BE SEEN. GUSTY WINDS WILL LIKELY OCCUR OVER THE SOUTHERN SIERRA TODAY WITH LOCAL GUSTY WINDS ON SUNDAY OVER MUCH OF THE CWA. HOWEVER THE NORTH FLOW ALOFT/COLD AIR ADVECTION WILL ONCE AGAIN GENERATE GUSTY NORTH WINDS DOWN THE COLORADO RIVER VALLEY ON MONDAY AND WILL LIKELY NEED AT LEAST A LAKE WIND ADVISORY FOR THIS AREA DURING A LATER FORECAST PACKAGE. TEMPERATURES TODAY WILL WARM OVER THE PAST FEW DAYS...BUT STILL REMAIN BELOW NORMAL. WITH THE TROUGH PASSAGE AND COLD AIR ADVECTION INTO MONDAY...TEMPERATURES WILL THEN ONCE AGAIN DROP TO BETWEEN 10-15 DEGREES BELOW NORMAL WITH MORNING LOW TEMPERATURES DROPPING TO AT OR BELOW FREEZING BOTH MONDAY AND TUESDAY MORNINGS IN THE LOWER VALLEYS. .LONG TERM...RIDGING WILL BE IN PLACE ACROSS THE AREA ON TUESDAY AND WILL BE DAMPENED OUT TUESDAY NIGHT INTO WEDNESDAY AS A WEAK IMPULSE MOVES OVER THE TOP OF THE RIDGE. THERE WILL BE A DECENT AMOUNT OF MOISTURE COMING OVER THE RIDGE...PROVIDING AN INCREASE IN MID AND HIGH LEVEL CLOUD COVER...PRIMARILY FROM LAS VEGAS AND LOCATIONS TO THE NORTH ON TUESDAY AND TUESDAY NIGHT. THERE STILL REMAINS DIFFERENCES WITH THE NEXT SYSTEM WITH THE ECMWF REMAINING DEEPER AND FASTER...BRINGING THE SHORTWAVE TROUGH AXIS THROUGH LAS VEGAS THURSDAY EVENING...ABOUT 12 HOURS FASTER THAN THE GFS AND DGEX. IN EITHER SOLUTION...THE SYSTEM HAS FAIRLY LIMITED MOISTURE TO WORK WITH. I HAVE MAINTAINED SLIGHT CHANCE POPS ACROSS THE NORTHERN TWO THIRDS OF THE CWA...PARTICULARLY OVER THE HIGHER TERRAIN. TEMPS SHOULD RISE A BIT AHEAD OF THE TROUGH ON THURSDAY WITH INCREASED MIXING AND THIS LOOKS TO BE OUR NEXT CHANCE AT SEEING NEAR TO ABOVE NORMAL HIGHS ESPECIALLY IF CLOUDS ARE NOT THICK. A WEAK SHORTWAVE WILL BE IN PLACE ON FRIDAY AND THEN SIGNIFICANT DIFFERENCES ON SATURDAY. THE PRIMARY DIFFERENCES IN SENSIBLE WEATHER WILL BE TEMPERATURES AS EITHER SOLUTION...GFS AND ECMWF...ARE DRY. AT 12Z SATURDAY THERE IS A 15 DM DIFFERENCE BETWEEN THE MODELS. && .AVIATION...FOR MCCARRAN...LIGHT WINDS THROUGH SUNSET TODAY. SOUTHWEST WINDS WILL DEVELOP THIS EVENING WITH GUSTS UP TO 20 KTS POSSIBLE. SCT-BKN CLOUDS AOA 20K FEET DURING THE DAY TODAY. A COLD FRONT WILL PUSH THROUGH THE VALLEY ON SUNDAY MORNING...PROVIDING NORTHWEST WINDS AT 10 TO 15 KTS AND GUSTS TO 25 KTS LATE MORNING AND THROUGHOUT MUCH OF THE AFTERNOON ON SUNDAY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...WINDS WILL REMAIN LIGHT THIS MORNING THEN INCREASE FROM THE SOUTH AROUND 10 KTS IN MOST SPOTS THIS AFTERNOON WITH THE HIGHEST WINDS IN THE EASTERN SIERRA NEVADA AND OWENS VALLEY WITH SUSTAINED WINDS OF 15 TO 20 KTS ARE EXPECTED. CLOUDS WILL MAINLY BE AOA 20K IN THE SCT-BKN RANGE EXCEPT FEW-SCT FAR SOUTHERN AREAS. BKN CLOUDS AS LOW AS 10K FEET THIS AFTERNOON IN THE EASTERN SIERRA AND OWENS VALLEY WITH SHSN AND LOWER ELEVATION SHRA POSSIBLE IN THE EASTERN SIERRA. PRECIPITATION AND LOWER CIGS WILL BECOME MORE WIDESPREAD ACROSS THE AREA SATURDAY NIGHT INTO SUNDAY MORNING. A COLD FRONT WILL THROUGH THE NORTH EARLY SUNDAY MORNING...REACHING NORTHWEST ARIZONA BY SUNDAY AFTERNOON. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && UPDATE...STACHELSKI PREVIOUS...JENSEN/CZYZYK HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Nov 27, 4:57 AM PST, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 457 AM PST SAT NOV 27 2010 AZZ001>003-036-CAZ519>527-NVZ014>022-280100- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 457 AM PST SAT NOV 27 2010 /557 AM MST SAT NOV 27 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER THE NEXT PACIFIC STORM WILL MOVE INTO THE SOUTHERN SIERRA BY LATE THIS MORNING AND THEN CROSS INTO NEVADA TONIGHT. THIS WILL RESULT IN LIGHT AMOUNTS OF SNOW ACROSS THE NORTHERN MOUNTAINS WITH LOCAL GUSTY WINDS...ESPECIALLY OVER THE CREST OF THE SOUTHERN SIERRA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER THE PACIFIC STORM WILL CONTINUE TO MOVE ACROSS SOUTHERN NEVADA AND NORTHWEST ARIZONA ON SUNDAY WITH SCATTERED SHOWERS PRODUCING THE POSSIBILITY OF LIGHT SNOW ACCUMULATIONS OVER THE MOUNTAINS. COOLER AND DRIER AIR WILL THEN BE OVER THE DISTRICT MONDAY AND TUESDAY. LOCAL GUSTY WINDS WILL BE SEEN ACROSS THE SAN BERNARDINO DESERT ON SUNDAY WITH GUSTY NORTH WINDS EXPECTED DOWN THE COLORADO RIVER VALLEY ON MONDAY. ANOTHER PACIFIC STORM IS EXPECTED TO MOVE INTO THE SOUTHERN SIERRA AND THE NORTHERN MOUNTAINS LATE THURSDAY INTO FRIDAY WHICH WILL BRING ISOLATED SNOW SHOWERS TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 3:30 PM PST | Winter Weather Advisory | VEF | Inyo | 6 hr |
Nearby
Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.